Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 156, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 12, 2012, 11:20 PM MDT for Curry County, Quay County, New Mexico. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2012, 11:20 PM MDT (05:20 UTC)
- Expired
- Oct 13, 2012, 12:15 AM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
Counties Curry County, NM, Quay County, NM
The radar
The Cannon AFB radar (KFDX), 31 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 11:27 PM MDT | TSTM WND GST 60 | Forrest, NM | |
| Oct 12, 11:27 PM MDT | HAIL 1 | Forrest, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 12, 5:22 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1574 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.7
The text
As transmitted, in the capitals the NWS used until 2016.
712
WUUS55 KABQ 130520
SVRABQ
NMC009-037-130615-
/O.NEW.KABQ.SV.W.0156.121013T0520Z-121013T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1120 PM MDT FRI OCT 12 2012
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 1215 AM MDT
* AT 1118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7
MILES SOUTHEAST OF RAGLAND...OR ABOUT 30 MILES SOUTH OF
TUCUMCARI...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRADY...
WHEATLAND...
BROADVIEW...
BELLVIEW...
SAN JON...
GLENRIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO
NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 3457 10372 3468 10383 3482 10385 3542 10305
3528 10302 3481 10303
TIME...MOT...LOC 0520Z 232DEG 35KT 3475 10365
$$3 follow-up statements
329
WWUS55 KABQ 130544
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 PM MDT FRI OCT 12 2012
NMC009-037-130615-
/O.CON.KABQ.SV.W.0156.000000T0000Z-121013T0615Z/
CURRY-QUAY-
1144 PM MDT FRI OCT 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL QUAY AND
NORTHERN CURRY COUNTIES UNTIL 1215 AM MDT...
AT 1136 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
FORREST...OR ABOUT 26 MILES SOUTHEAST OF TUCUMCARI...MOVING NORTHEAST
AT 40 MPH. HEAVY RAINFALL WILL OCCUR WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
GRADY...
WHEATLAND...
BROADVIEW...
BELLVIEW...
SAN JON...
BARD...
GLENRIO...
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 353 AND 373...
LAT...LON 3462 10357 3474 10367 3490 10365 3542 10305
3528 10302 3481 10303
TIME...MOT...LOC 0544Z 232DEG 35KT 3489 10342
$$
GUYER849
WWUS55 KABQ 130554
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1154 PM MDT FRI OCT 12 2012
NMC009-037-130615-
/O.CON.KABQ.SV.W.0156.000000T0000Z-121013T0615Z/
CURRY-QUAY-
1154 PM MDT FRI OCT 12 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
QUAY AND NORTHEASTERN CURRY COUNTIES UNTIL 1215 AM MDT...
AT 1148 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WHEATLAND...OR ABOUT 27 MILES SOUTHEAST OF TUCUMCARI...MOVING
NORTHEAST AT 40 MPH. VERY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
WHEATLAND...
BARD...
GLENRIO...
LAT...LON 3475 10342 3480 10354 3491 10356 3535 10303
3528 10302 3485 10303
TIME...MOT...LOC 0554Z 232DEG 35KT 3493 10333
$$
GUYER594
WWUS55 KABQ 130614
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1214 AM MDT SAT OCT 13 2012
NMC009-037-130624-
/O.EXP.KABQ.SV.W.0156.000000T0000Z-121013T0615Z/
CURRY-QUAY-
1214 AM MDT SAT OCT 13 2012
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1215 AM MDT FOR EAST
CENTRAL QUAY AND NORTHEASTERN CURRY COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL LIKELY FROM THIS THUNDERSTORM.
LAT...LON 3475 10342 3480 10354 3491 10356 3535 10303
3528 10302 3485 10303
TIME...MOT...LOC 0614Z 232DEG 35KT 3505 10314
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 9:26 PM MDT, 1 hour 54 minutes earlier.
Area forecast discussion, Oct 12, 9:26 PM MDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 926 PM MDT FRI OCT 12 2012 .UPDATE... STORMS EXITED THE EAST CENTRAL AND SE PLAINS AND LATEST MODEL TRENDS KEEP MAJORITY OF STORM ACTIVITY OVER FAR NE NM SO HAVE COORDINATED WITH SPC TO CANCEL TO TORNADO WATCH. THERE MAY BE ANOTHER ROUND OF STORMS AS THE PACIFIC FRONT MAKES IT INTO THE FAR EASTERN PLAINS VERY LATE TONIGHT. THE 00Z NAM12 HINTS AT THIS HOWEVER CONFIDENCE IS VERY LOW ON THIS SCENARIO. WILL MAKE SOME MINOR CHANGES TO POP GRIDS FOR OVERNIGHT. GUYER && .PREV DISCUSSION...600 PM MDT FRI OCT 12 2012... .AVIATION... 00Z TAF CYCLE A CLUSTER OF STRONG TO SEVERE TS WILL CROSS THE PLAINS OF CHAVES...ROOSEVELT AND CURRY COUNTIES THIS EVENING. MEANWHILE...STRONG TO SEVERE STORMS OVER THE SANGRE DE CRISTO MTNS WILL GRADUALLY DIMINISH. SHOWERS AND THUNDERSTORMS ARE ALSO EXPECTED ACROSS THE E CENTRAL AND NE PLAINS THIS EVENING...BUT GREATER STABILITY SHOULD LIMIT CELL INTENSITY THERE. AROUND MIDNIGHT MOST OF THE PCPN SHOULD DIMINISH...EXCEPT FOR SOME LINGERING CELLS ON THE FAR E PLAINS...AND ISOLD SHRA/SHSN ACROSS THE W CENTRAL AND N MTNS. MTN OBSCURATIONS ARE LIKELY IN THESE AREAS TONIGHT. DRIER WEATHER IS EXPECTED SATURDAY...EXCEPT FOR A FEW LINGERING -SHRA/-SHSN IN THE N MTNS. HOWEVER...W AND NW WINDS WILL BE GUSTY AS THE CURRENT STORM SYSTEM EXITS. 44 .PREV DISCUSSION...323 PM MDT FRI OCT 12 2012... ACTIVE WEATHER TO CONTINUE INTO EARLY SATURDAY...THEN A DRYING AND WARMING TREND EXPECTED THROUGH NEXT WEEK. AT 12Z...THE KABQ SOUNDING REVEALED A PWAT OF 0.81 INCH...WHICH IS 177 PERCENT OF NORMAL AND ROUGHLY 2 STANDARD DEVIATIONS ABOVE NORMAL. THIS ABUNDANT MOISTURE...COUPLED WITH DESTABILIZATION OF THE ATMOSPHERE ASSOCIATED WITH THE APPROACHING PACIFIC STORM SYSTEM...HAS RESULTED IN ROBUST THUNDERSTORMS. STORMS RACED NORTHEAST AT 40 TO 50 MPH...WITH THE KABX VAD WIND PROFILE SHOWING 50KTS AS LOW AS 15K FT ASL. AT 3PM...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING BETWEEN THE DIVIDE AND THE RIO GRANDE VALLEY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE AREA. AT THE SAME TIME...THE LATEST WATER VAPOR IMAGERY SHOWED A DISTINCT DRY SLOT WORKING UNDER THE UPPER LOW CIRCULATION INTO SOUTHWEST NEW MEXICO. DRY AIR RACING NE WILL PUT A DAMPER ON CONVECTION LATER THIS EVENING ALONG/WEST OF THE MIDDLE AND LOWER RIO GRANDE VALLEY...INSTEAD FAVORING THE NORTHERN MOUNTAINS AND AREAS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN. A THREAT FOR SEVERE THUNDERSTORMS STILL EXISTS...ESPECIALLY ACROSS THE EASTERN PLAINS THIS EVENING AND OVERNIGHT. SURFACE- BASED INSTABILITY PARAMETERS FROM THE LATEST LAPS ANALYSIS SHOW IMPRESSIVE VALUES ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS WHERE SURFACE DEWPOINT TEMPERATURES HAVE CLIMBED UP INTO THE MID 60S. THIS AIRMASS WILL CONTINUE TO ADVECT SLOWLY NORTHWARD AND ACT TO WASH-OUT THE ERODING FRONTAL BOUNDARY CURRENTLY IN PLACE ACROSS THE NORTHEAST PLAINS. LATER THIS EVENING...AS THE PACIFIC FRONT TAKES SHAPE AND PUSHES OUT INTO THE PLAINS...EXPLOSIVE CONVECTIVE DEVELOPMENT IS POSSIBLE. THE SPC DAY 1 CONVECTIVE OUTLOOK CONTINUES TO SHOW OUR EASTERN PLAINS IN THE SLIGHT RISK AREA. OVERNIGHT ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEW MEXICO A CONVECTIVE DOWNTREND IS EXPECTED...EXCEPT FOR OVER THE NORTHERN MOUNTAINS AND WEST CENTRAL MOUNTAINS WHERE OROGRAPHICALLY-INDUCED SHOWERS WILL PERSIST. SNOW SHOWERS ARE FORECAST...GENERALLY ABOVE 10K FT OVERNIGHT WITH SOME ACCUMULATION POSSIBLE OVER THE PEAKS OF THE SAN JUANS...SANGRE DE CRISTOS AND POSSIBLY MT. TAYLOR. PEAKS ABOVE 11K FT COULD SEE SEVERAL INCHES OF ACCUMULATION OVERNIGHT INTO SATURDAY NEAR THE COLORADO BORDER. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM...AND MAY BE EXTENDED/EXPANDED. WE'RE CURRENTLY HITTING CRITERIA AT KABQ...BUT IS LOCALLY ENHANCED BY LOWER BOUNDARY LAYER EVAPORATIVE COOLING ASSOCIATED WITH NEAR-BY CONVECTION. WINDS WILL STAY UP OVERNIGHT AS A SHORTWAVE TROUGH ROTATES AROUND THE NE MOVING UPPER LOW AND PUSHES ACROSS CENTRAL NM EARLY SATURDAY. THE FOCUS FOR WINDY CONDITIONS WILL SHIFT TO THE EASTERN PLAINS SATURDAY...BUT STRONGER WINDS WILL REMAIN IN THE LOWER BOUNDARY LAYER WEST OF THE CENTRAL MOUNTAIN CHAIN THROUGH AT LEAST MID DAY. AFTER A SPELL OF BELOW NORMAL TEMPERATURES THIS WEEKEND...A DRYING/WARMING TREND WILL BE IN PLACE FOR NEXT WEEK. ABOVE TO WELL ABOVE NORMAL TEMPERATURES ARE FORECAST THROUGH THE END OF NEXT WEEK WITH A DRY NORTHWEST FLOW ALOFT. THERE CONTINUES TO BE SOME DISAGREEMENT AMONG THE MEDIUM RANGE MODEL SOLUTIONS WITH THE HANDLING OF A WEAK UPPER LEVEL TROUGH OVER NW MEXICO EARLY/MID WEEK. THE GFS MOVES THIS FEATURE EAST INTO SOUTHERN NM BY TUESDAY AND PICKS-UP SOME TROPICAL MOISTURE...BRINGING CLOUDS AND RAIN CHANCES TO THE SOUTHERN THIRD OF THE STATE. THE MODEL TRENDS...HOWEVER...ARE WETTER AT THIS TIME SO WE'VE INCLUDED A MENTION OF SHOWERS AND THUNDERSTORMS FOR SOUTHERN AREAS ON TUESDAY. 11 .FIRE WEATHER... DYNAMIC WEATHER TODAY WITH A MID LEVEL DRY SLOT PUNCHING INTO THE SOUTHWEST CORNER WHILE SHOWERS AND STORMS HAVE AFFECTED NORTHERN AND EASTERN AREAS TODAY. THE SYSTEM AND ASSOCIATED PRECIPITATION WILL RAPIDLY PUSH NORTHEASTWARD OVERNIGHT AND EVENTUALLY CLEAR THE AREA ON SUNDAY. SOME PSEUDO WRAP AROUND PRECIPITATION COULD IMPACT THE FAR NORTHERN MOUNTAINS ON SATURDAY BUT NOT LOOKING FOR MUCH. WINDS WILL GUST UP OUT OF THE NORTH/NORTHWEST SATURDAY IN THE WAKE OF THE DEPARTING LOW. AS A RESULT...VENTILATION WILL BE PRETTY GOOD ACROSS THE AREA. MIXING HEIGHTS WILL CERTAINLY FALL THOUGH ACROSS THE WESTERN TIER AS COOLER AIR FILTERS IN FROM THE WEST. THE HIGHER MIXING HEIGHTS WILL REMAIN ACROSS THE EAST SATURDAY AFTERNOON. HUMIDITY WILL FALL ACROSS THE EASTERN HALF BUT RISE SOME ACROSS THE WEST. WINDS WILL RELAX SOME ON SUNDAY ALTHOUGH A MODERATE NORTHWEST FLOW ALOFT WILL REMAIN AS SOME RIDGING OVERTAKES THE AREA. VENTILATION WILL CERTAINLY LOWER DUE TO THE POST COLD FRONTAL INVERSION WITH POORS DEPICTED ACROSS THE WESTERN THIRD. DRY CONDITIONS WITH NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES EXPECTED. THERE IS SOME SLIGHT UNCERTAINTY FOR THE EARLIER HALF OF NEXT WEEK...ESPECIALLY AS IT CONCERNS TUESDAY. THE GFS MODEL TRACKS A WEAK BAJA LOW OVER THE SOUTHERN PORTION OF THE STATE WHILE THE EUROPEAN AND CANADIAN MODELS ARE LESS ROBUST WITH THE FEATURE. THE GFS IS SHOWING SOME PRECIPITATION ACROSS THE SOUTHERN TIER OF THE STATE WHILE THE ECMWF AND GEM MODELS SHOW NO PRECIPITATION. SUSPECT GFS COULD BE AN OUTLIER AS FAR AS PRECIPITATION GOES BUT WILL NEED TO WATCH THE DAY TO DAY TRENDS. VENTILATION WILL RISE SOME ON MONDAY AND IMPROVE EVEN MORE ACROSS THE SOUTHWEST HALF ON TUESDAY. IMPROVING AREAWIDE ON WEDNESDAY. MODELS ALSO POINTING TOWARDS SOME SORT OF MID LEVEL DRY AIR INTRUSION THUS LOWERING HUMIDITY VALUES ON MONDAY. WHAT HAPPENS AFTER THAT AS FAR AS THE MID LEVEL DRY INTRUSION WILL BE DEPENDENT ON THAT BAJA WAVE. MODELS SEEM TO BE IN PRETTY GOOD CONSENSUS WITH A BROAD RIDGE DEVELOPING OVER THE DESERT SOUTHWEST. THIS MEANS ABOVE NORMAL TEMPERATURES AND LOWERING HUMIDITY. PERHAPS A FEW MODERATE BREEZES STARTING OUT DUE TO A MODERATE FLOW ALOFT BUT GRADUALLY BECOMING LIGHTER AS TIME GOES ON. VENTILATION COULD BE A CONCERN AS THE WINDS ALOFT LIGHTEN SOME DUE TO THE RIDGE BUILDUP BUT SUSPECT LOW LEVEL INSTABILITY WILL HELP WITH THAT. IF THIS PATTERN WERE TO OCCUR IN NOVEMBER...THEN ANOTHER STORY FOR SURE. WILL NEED TO MONITOR THAT TREND THE LATTER HALF OF NEXT WEEK. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER
Hazardous weather outlook, Oct 12, 7:00 AM MDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 700 AM MDT FRI OCT 12 2012 NMZ501>540-131200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 700 AM MDT FRI OCT 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM CLAYTON TO ROSWELL THROUGH THIS EVENING. GOLFBALL SIZE HAIL...DAMAGING WINDS NEAR 60 MPH AND A TORNADO OR TWO ARE POSSIBLE. AREAS OF HEAVY RAIN MAY ALSO LEAD TO FLOODING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTHWEST OF A LINE FROM GALLUP TO DULCE. THE MAIN THREATS IN THIS AREA ARE LOCALLY DAMAGING WINDS AND PERHAPS A TORNADO. STRONG SOUTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE LIKELY ACROSS PORTIONS OF WESTERN AND CENTRAL NEW MEXICO AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SEVERE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 34
In the hours before
Special weather statement, Oct 12, 8:22 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
822 PM MDT FRI OCT 12 2012
NMZ528-530-531-130245-
FAR NORTHEAST HIGHLANDS-HARDING COUNTY-UNION COUNTY-
822 PM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION...EXTREME
SOUTHEASTERN COLFAX AND NORTHERN HARDING COUNTIES THROUGH 845 PM
MDT...
AT 818 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF CHICOSA LAKE STATE PARK...
OR ABOUT 27 MILES NORTH OF MOSQUERO...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...GLADSTONE AND YATES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3652 10378 3650 10360 3635 10351 3605 10402
3618 10418
TIME...MOT...LOC 0222Z 226DEG 42KT 3619 10401
44Special weather statement, Oct 12, 9:28 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
928 PM MDT FRI OCT 12 2012
NMZ530-531-130400-
HARDING COUNTY-UNION COUNTY-
928 PM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHERN
HARDING COUNTIES THROUGH 1000 PM MDT...
AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF BUEYEROS...OR ABOUT 31 MILES
SOUTHWEST OF CLAYTON...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...CLAYTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3605 10367 3620 10372 3651 10321 3638 10302
3618 10303
TIME...MOT...LOC 0328Z 240DEG 44KT 3621 10356
44Special weather statement, Oct 12, 9:54 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 954 PM MDT FRI OCT 12 2012 NMZ530-531-130430- HARDING COUNTY-UNION COUNTY- 954 PM MDT FRI OCT 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND EASTERN HARDING COUNTIES THROUGH 1030 PM MDT... AT 954 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAYDEN...OR ABOUT 11 MILES WEST OF AMISTAD...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...AMISTAD...HAYDEN AND SEDAN. && LAT...LON 3581 10356 3610 10346 3618 10303 3583 10303 TIME...MOT...LOC 0354Z 259DEG 41KT 3598 10333 44
Local storm report, Oct 12, 10:00 PM MDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 PM MDT FRI OCT 12 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST 2 ENE CLAYTON 36.46N 103.14W
10/12/2012 M62 MPH UNION NM ASOS
KCAO ASOS.
&&
EVENT NUMBER ABQ1201318
GUYERSpecial weather statement, Oct 12, 10:30 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1030 PM MDT FRI OCT 12 2012
NMZ534>537-130500-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
1030 PM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROOSEVELT...SOUTHERN
QUAY...NORTHEASTERN DE BACA AND NORTHWESTERN CURRY COUNTIES THROUGH
1100 PM MDT...
AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS STRETCHING FROM FORT SUMNER TO 10
MILES NORTHEAST OF MELROSE...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...TUCUMCARI...RAGLAND...QUAY...
GRADY...WHEATLAND...SAN JON...MCALISTER...FORREST AND BARD.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 323 AND 365...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3520 10383 3516 10317 3455 10329 3428 10426
3450 10434
TIME...MOT...LOC 0429Z 227DEG 30KT 3461 10380
44Special weather statement, Oct 12, 11:03 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1103 PM MDT FRI OCT 12 2012
NMZ534>537-130530-
CURRY COUNTY-DE BACA COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
1103 PM MDT FRI OCT 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN ROOSEVELT...
SOUTHWESTERN QUAY...EXTREME NORTHEASTERN DE BACA AND WESTERN CURRY
COUNTIES THROUGH 1130 PM MDT...
AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HOUSE...OR ABOUT 20 MILES NORTHEAST OF FORT
SUMNER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...HOUSE...RAGLAND AND MCALISTER.
&&
LAT...LON 3486 10391 3483 10373 3468 10366 3452 10388
3456 10400 3464 10405
TIME...MOT...LOC 0504Z 220DEG 18KT 3464 10392
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 6:05 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 40 min |
| Oct 12, 6:47 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 58 min |
| Oct 12, 6:58 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 32 min |
| Oct 12, 7:06 PM MDT | Special Weather Statement | ABQ | San Miguel | 54 min |
| Oct 12, 7:34 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Curry, Roosevelt | 35 min |
| Oct 12, 7:40 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 80 min |
| Oct 12, 7:40 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Oct 12, 7:50 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 55 min |
| Oct 12, 8:22 PM MDT | Special Weather Statement | ABQ | Union | 23 min |
| Oct 12, 8:38 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 67 min |
| Oct 12, 9:28 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Oct 12, 9:54 PM MDT | Special Weather Statement | ABQ | Harding | 36 min |
| Oct 12, 9:56 PM MDT | Areal Flood Advisory | ABQ | Union | 64 min |
| Oct 12, 9:59 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 46 min |
| Oct 12, 10:30 PM MDT | Special Weather Statement | ABQ | Curry, Quay | 30 min |
| Oct 12, 10:53 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay | 47 min |
| Oct 12, 11:03 PM MDT | Special Weather Statement | ABQ | Curry | 27 min |
| Oct 13, 12:51 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 39 min |
| Oct 13, 2:56 AM MDT | Wind Advisory | ABQ | 15 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.